Alert archive / Nebraska / Special Weather Statements in 2025
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Jul 22, 2025, 6:21 PM MDT for Sheridan County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2025, 6:21 PM MDT (00:21 UTC)
- Expired
- Jul 22, 2025, 7:00 PM MDT
- In force
- 39 min
- Issued by
- NWS North Platte, NE
- Hail
- 0.88 in
- Wind
- 50
County Sheridan County, NE
The radar
The Rapid City radar (KUDX), 146 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 0.4 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1254 J/kg
- Mixed-layer CIN
- -216 J/kg
- Mixed-layer LCL
- 921 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.6
The text
As transmitted.
948
WWUS83 KLBF 230021
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
621 PM MDT Tue Jul 22 2025
NEZ004-230100-
Sheridan NE-
621 PM MDT Tue Jul 22 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN SHERIDAN COUNTY
THROUGH 700 PM MDT...
At 620 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Hay Springs, moving northeast at 5 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Mount Maria, Intersection of Beaver Creek Road and White Clay Creek
Road, and Metcalf State Wildlife Management Area.
This includes Highway 20 between mile markers 74 and 78.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in North Platte.
&&
LAT...LON 4298 10246 4280 10230 4267 10277 4277 10278
4278 10277 4279 10279 4280 10279
TIME...MOT...LOC 0020Z 236DEG 6KT 4279 10261
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
$$
NMJWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jul 22, 5:21 PM MDT, 1 hour earlier. Its key messages:
- Scattered showers and thunderstorms are expected to continue from this afternoon through Wednesday. The higher chances will come Thursday along with a better chance for severe storms.
- Warmer temperatures and decreasing chances for thunderstorm activity are expected this weekend into early next week.
- Late next week rain chances could increase as sun- tropical/monsoonal moisture moves northward into the region.
Area forecast discussion, Jul 22, 5:21 PM MDT, 1 hour before
Area Forecast Discussion National Weather Service North Platte NE 621 PM CDT Tue Jul 22 2025 .KEY MESSAGES... - Scattered showers and thunderstorms are expected to continue from this afternoon through Wednesday. The higher chances will come Thursday along with a better chance for severe storms. - Warmer temperatures and decreasing chances for thunderstorm activity are expected this weekend into early next week. - Late next week rain chances could increase as sun- tropical/monsoonal moisture moves northward into the region. && .SHORT TERM /THROUGH THURSDAY NIGHT/... Issued at 317 PM CDT Tue Jul 22 2025 Scattered high based convection is expected to develop across eastern Colorado, western Kansas and into Western Nebraska late this afternoon and then should end later this evening. It appears that gusty winds will be the main threat with any of the stronger cores. Winds aloft are weak and mid-level lapse rates are marginal, so hail seems unlikely in this environment. PWATS remain on the high side and could see some locally heavy downpours in addition to the gusty winds. Otherwise the heat advisory will be allowed to expire at 8pm CDT as temperatures/heat index values cool below the 100 degree threshold. A stronger shortwave will drop from the northern Rockies and into the Dakotas Wednesday. WAA aloft develops ahead of this system late tonight across northwest Nebraska. This should lead to early develoment of elevated showers/thunder toward sunrise Wednesday morning. This activity is expected to spread into the Sandhills and northern Nebraska my midday. This activity will likely remain sub- severe. After noon, surface based instability increases across southwest Nebraska into central portions of the state. Winds aloft will increase as the shortwave moves into the Dakotas during the afternoon. Surfaced based convection looks to initiate across southwest Nebraska mid to late afternoon, with the activity quickly moving northeastward through the instability axis across central/eastern Nebraska. A swath of severe wind gusts may accompany the storms as they congeal across portions of southwestern and especially central Nebraska late afternoon/early evening. Thursday should be fairly quiet weatherwise. A weak cold front will cross the area Wednesday night with surface high pressure located across the area Thursday morning. The high will gradually shift eastward by Thursday afternoon with winds turning back to southeasterly. It appears that any upslope convection should remain west of the area into Thursday night. && .LONG TERM /FRIDAY THROUGH TUESDAY/... Issued at 317 PM CDT Tue Jul 22 2025 Upper level ridging is forecast to build from the southern into the central plains Friday and into the weekend. With the center of the ridging located across the central plains by early next week, thunderstorm chances will steadily decrease Friday through into the first of next week. The heat on the other hand will steadily increase. It will remain rather humid with the heat, and heat advisory criteria could be met across parts or all of the area. Later next week, rain chances appear to increase once again. Sub- tropical/monsoonal moisture looks to flow northward as the upper level ridging shifts slightly eastward. This could potentially lead to some locally heavy rainfall. && .AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/... Issued at 615 PM CDT Tue Jul 22 2025 Outside of convection, VFR conditions are expected through the forecast period. Main concerns will focus on the threat for thunderstorms tonight and again Wednesday afternoon. For tonight...low-leve focus for development is currently invof GRN/CDR/AIA area with expectation that any activity will track east. The environment is not overly supportive of sustained convection so do not anticipate impacts from this round. Tonight, broad warm advection will drive overnight activity across mainly central Nebraska but impacts at LBF/VTN are possible. Confidence in direct impacts are low so will cover with a VCTS mention for now in the early morning hours. Then for the daytime Wednesday, a surface boundary will stall across the Sandhills and could potentially lead to at least isolated convection as early as late morning. Believe this threat is greatest across northern Nebraska and so have introduced a VCTS at VTN with a couple hour lag for LBF. Have covered more robust convection at both terminals with a PROB30 as precise placement of the surface boundary and resulting convective initiation is somewhat in question. Potential magnitude of impacts is greatest at LBF and could persist beyond the end of the valid forecast period but confidence in this is limited. && .LBF WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM CDT this evening for NEZ006-007-010. && SHORT TERM...Taylor LONG TERM...Taylor AVIATION...NMJ
Hazardous weather outlook, Jul 22, 2:40 PM MDT, 3 hours 41 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 340 PM CDT Tue Jul 22 2025 NEZ004>010-022>029-035>038-056>059-069>071-094-232045- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 340 PM CDT Tue Jul 22 2025 /240 PM MDT Tue Jul 22 2025/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Tonight. Widely scattered thunderstorms are expected this evening across mainly western Nebraska. An isolated severe storm or two could produce wind gusts up to around 60 mph. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms are possible Wednesday through Thursday night across the area. A few severe storms are possible late Wednesday afternoon into the evening. Heavy rain, hail, and strong winds will be the main threats. Hot temperatures are expected to develop across the area this weekend into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Taylor
In the hours before
Special weather statement, Jul 22, 6:21 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
621 PM MDT Tue Jul 22 2025
NEZ004-230100-
Sheridan NE-
621 PM MDT Tue Jul 22 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN SHERIDAN COUNTY
THROUGH 700 PM MDT...
At 620 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Hay Springs, moving northeast at 5 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Mount Maria, Intersection of Beaver Creek Road and White Clay Creek
Road, and Metcalf State Wildlife Management Area.
This includes Highway 20 between mile markers 74 and 78.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in North Platte.
&&
LAT...LON 4298 10246 4280 10230 4267 10277 4277 10278
4278 10277 4279 10279 4280 10279
TIME...MOT...LOC 0020Z 236DEG 6KT 4279 10261
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
NMJThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 7:03 PM MDT | Special Weather Statement | LBF | Sheridan | 42 min |
| Jul 22, 7:25 PM MDT | Areal Flood Advisory | LBF | Sheridan | 3 hr |
| Jul 23, 12:45 PM MDT | Special Weather Statement | LBF | Keith | 45 min |
| Jul 23, 12:52 PM MDT | Special Weather Statement | LBF | Arthur | 38 min |
| Jul 23, 1:21 PM MDT | Areal Flood Advisory | LBF | Keith | 10 min |
| Jul 23, 1:21 PM MDT | Severe Thunderstorm Warning | LBF | Keith | 39 min |
| Jul 23, 1:31 PM MDT | Flash Flood Warning | LBF | Keith | 3 hr |
| Jul 23, 1:37 PM MDT | Special Weather Statement | LBF | Keith | 38 min |
| Jul 23, 2:02 PM MDT | Special Weather Statement | LBF | Keith | 43 min |
| Jul 23, 2:16 PM MDT | Special Weather Statement | LBF | Perkins | 44 min |
| Jul 23, 2:26 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln, Perkins | 49 min |
| Jul 23, 2:36 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 39 min |
| Jul 23, 2:37 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln | 19 min |
| Jul 23, 2:49 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 41 min |
| Jul 23, 2:52 PM MDT | Areal Flood Advisory | LBF | Lincoln | 4 min |
| Jul 23, 2:56 PM MDT | Flash Flood Warning | LBF | Lincoln | 3 hr |
| Jul 23, 2:58 PM MDT | Severe Thunderstorm Warning | LBF | Custer, Garfield, Loup | 47 min |
| Jul 23, 3:10 PM MDT | Special Weather Statement | LBF | Lincoln | 50 min |
| Jul 23, 3:11 PM MDT | Special Weather Statement | LBF | Lincoln | 49 min |
| Jul 23, 3:14 PM MDT | Tornado Warning | LBF | Custer, Garfield, Loup | 46 min |
| Jul 23, 3:17 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 43 min |
| Jul 23, 3:19 PM MDT | Tornado Warning | LBF | Custer | 41 min |
| Jul 23, 3:20 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 40 min |
| Jul 23, 3:25 PM MDT | Areal Flood Advisory | LBF | Custer, Garfield, Loup | 3 hr |
| Jul 23, 3:35 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 40 min |
| Jul 23, 3:41 PM MDT | Areal Flood Advisory | LBF | Lincoln | 2 hr |
| Jul 23, 3:42 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 30 min |
| Jul 23, 3:46 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 44 min |
| Jul 23, 3:47 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 23 min |
| Jul 23, 3:51 PM MDT | Areal Flood Advisory | LBF | Custer | 4 hr |
| Jul 23, 3:57 PM MDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln | 48 min |
| Jul 23, 4:00 PM MDT | Tornado Warning | LBF | Custer | 45 min |
| Jul 23, 4:02 PM MDT | Areal Flood Advisory | LBF | Custer | 4 hr |
| Jul 23, 4:05 PM MDT | Areal Flood Advisory | LBF | Lincoln | 103 min |
| Jul 23, 4:06 PM MDT | Areal Flood Advisory | LBF | Lincoln | 101 min |
| Jul 23, 4:09 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 51 min |
| Jul 23, 4:24 PM MDT | Special Weather Statement | LBF | Frontier | 51 min |
| Jul 23, 4:45 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 45 min |
| Jul 23, 4:52 PM MDT | Areal Flood Advisory | LBF | Custer | 3 hr |
| Jul 23, 5:03 PM MDT | Special Weather Statement | LBF | Gosper | 42 min |
| Jul 23, 5:04 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 41 min |
| Jul 23, 5:19 PM MDT | Areal Flood Advisory | LBF | Holt | 3 hr |
| Jul 23, 5:21 PM MDT | Special Weather Statement | LBF | Rock | 39 min |
| Jul 23, 5:40 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 35 min |
Nearby
Special Weather Statements in Nebraska, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.